MAUDE Adverse Event Report: LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT

LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number SG-HBB-24-96-80-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Cardiac Arrest (1762); Death (1802); Blood Loss (2597)
Date of Event 04/12/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Other aorfix devices used in the procedure: plug-in leg information: model no.Sg-hbl-56-16, lot no.Cl68783-1, manufacture date.17 november 2015, expiry date.16 november 2017.A full review of the device history record for these devices has been carried out with no anomalies identified; product was manufactured and released for sale in accordance with specifications.There is no information to suggest that the devices have not met the final release criteria.It has been reported that the patient had a 94 degrees proximal neck angle.From a review of the sizing sheet, the patient had access vessels of 8mm and from a review of the schema, the patient had a tortuous left common iliac (s shape).Previous medical history consists of meningioma and post-operative bowel cancer.The patient's anatomy (neck angle and access vessel diameter) falls outside of lombard medical's indications and recommendations for use and therefore this case was performed off label.
 
Event or Problem Description
Evar was performed on (b)(6) 2016.Death due to the damaged left common iliac artery by a manipulation of the contra-lateral limb delivery system during the procedure.A main body (hbb-24-96-80-12) was inserted by the left approaching following the ifu.Then, the main body device was deployed toward the contra-lateral gate.After releasing the support tube, an ipsi-lateral limb was deployed.After observing a bifurcation of the left internal iliac artery with use of an angiographic catheter from the contra-lateral side, the physician inserted a hbl-56-16 delivery system simultaneously when removing the main body delivery system.It was confirmed that an insertion of the delivery system became difficult when approximately 10 mm of a proximal end portion of the hbl-56-16 device entered into a distal end of the ipsi-lateral limb of the main body.Because the physician wanted to overlap the device at least more than 20 mm inside the ipsi-lateral limb of the main body, he pushed up the delivery system forcefully.Thereafter, a shaft of the delivery system was excessively kinked in the blood vessel.Even after this event, he continued pushing the delivery system forcefully.Then, the patient's blood pressure dramatically decreased.Thereafter, the patient was started to be treated with blood transfusion.When pulling back the delivery system distally, an assistant physician removed a guide wire by mistake.Then, they attempted to advance the guide wire proximally again, but it would advance only to the direction which seemed to be outside the blood vessel.Then, suddenly, an electrocardiogram waveform deteriorated.Around 11:30 am, they initiated applying cardiac massage to the patient.For about 2 hours, they continued a treatment with blood transfusion and cardiac massage to the patient.The patient has passed away at 13:20.

Brand Name
AORFIX AAA FLEXIBLE STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
LOMBARD MEDICAL LTD.
4 trident park
didcot, oxfordshire OX11 7HJ
UK  OX11 7HJ
MDR Report Key5646163
Report Number3004753364-2016-00013
Device Sequence Number200251
Product Code MIH
UDI-Device Identifier05055715607032
UDI-Public(01)05055715607032(17)170602(10)CP61975-1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2015
Device Model NumberSG-HBB-24-96-80-12
Device Lot NumberCP61975-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2016
Initial Report FDA Received Date05/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR